Alert archive / Wisconsin / Areal Flood Advisories in 2011
Areal Flood Advisory 39, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Jul 28, 2011, 5:21 PM CDT for Eau Claire County, Wisconsin. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 28, 2011, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
532 WGUS83 KMPX 282221 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 521 PM CDT THU JUL 28 2011 WIC035-290130- /O.NEW.KMPX.FA.Y.0039.110728T2221Z-110729T0130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EAU CLAIRE WI- 521 PM CDT THU JUL 28 2011 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD ADVISORY FOR... SOUTHEASTERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 830 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER RADAR ESTIMATED FROM 2 TO 3 INCHES OF RAIN HAVE FALLEN IN THE FARICHILD AREA SINCE 3 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE...FAIRCHILD AND FOSTER. MCGAVER CREEK AND SCHOOLHOUSE CREEK COULD SEE RAPID RISES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4473 9093 4460 9092 4460 9144 4462 9144 $$ DWE
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 1:59 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 1:59 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 159 PM CDT THU JUL 28 2011 .DISCUSSION... THE MORE THINGS STAY THE SAME... THE MORE THEY STAY THE SAME. GENERAL THEME THROUGH THE FORECAST PERIOD IS FOR THE BROAD UPPER RIDGE TO PERSIST ACROSS THE CENTRAL CONUS... WITH PERIODIC DISTURBANCES RIPPLING THROUGH THE SOMEWHAT ZONAL FLOW ALONG THE NORTHERN PERIPHERY OF THE RIDGE NEAR THE CANADIAN BORDER... BRINGING WEAK FRONTAL BOUNDARIES THROUGH OUR AREA FROM TIME TO TIME. TEMPERATURES WILL REMAIN ON THE WARM SIDE THROUGH THE PERIOD... MOSTLY RUNNING 5 OR MORE DEGREES ABOVE NORMAL. MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE LARGE SCALE PATTERN THROUGH AROUND MONDAY... THEN SOME DIFFERENCES EMERGE BY THE MIDDLE OF NEXT WEEK... PRIMARILY IN THE STRENGTH OF TROUGHING TO OUR NORTH. DETAILS IN CONVECTIVE LOCATION... TIMING... AND EVOLUTION ARE CERTAINLY PRESENT IN THE SOLUTIONS... AS TO BE EXPECTED... WHICH UNFORTUNATELY LEADS TO MORE IN THE WAY OF LOW- MID RANGE POPS THAN WHAT WOULD BE PREFERRED. TIED HIGH POPS AND THEIR TIMING TO THE MOST IDENTIFIABLE SHORTWAVE AND FRONTAL FEATURES... BUT WITH MOISTURE AND INSTABILITY LOITERING OVER THE REGION WE WILL CONTINUE TO SEE SOME SHRA/TSRA EVEN AT TIMES WHEN MORE ROBUST FEATURES ARE NOT PRESENT. AN EXAMPLE WOULD BE THE CURRENT ACTIVITY OVER THE SOUTHEAST PORTION OF THE AREA... WHERE A WEAK BOUNDARY AND SOME FOCUSED MOISTURE CONVERGENCE IS TAKING ADVANTAGE OF AN AXIS OF ENHANCED INSTABILITY. THIS LOOKS TO CONTINUE TO BUBBLE UP INTO SHRA/TSRA AS IT SLOWLY SINKS SOUTHEAST INTO THIS EVENING. A DECENT SHORTWAVE CAN BE SEEN UPSTREAM OVER WESTERN NORTH DAKOTA... AND THIS FEATURE WILL SWING EAST TONIGHT... LIKELY SUSTAINING SOME OF THE CONVECTION CURRENTLY SEEN OVER NORTH DAKOTA AS IT WORKS INTO NORTHERN MINNESOTA. SOME ISENTROPIC ASCENT IS PROGGED AHEAD OF THE UPPER WAVE... ALONG WITH UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JET. ALTHOUGH THE BETTER FORCING SHOULD REMAIN NORTH OF OUR AREA... INCLUDED SOME LOW POPS FOR THE FAR NORTHWEST AND NORTH CENTRAL CWFA FOR THE EVENING HOURS. LATER TONIGHT AND THROUGH FRIDAY NIGHT IT LOOKS LIKE WE SHOULD HAVE SUFFICIENT LARGE SCALE SUBSIDENCE AND SOMEWHAT DRIER BOUNDARY LAYER AIR TO KEEP CHANCES OF PCPN AT BAY. HOWEVER... RETURN FLOW SETS UP QUICKLY BY SATURDAY MORNING... INCREASING CHANCES FOR SHRA/TSRA AGAIN FROM WEST TO EAST SATURDAY LATE MORNING INTO SATURDAY NIGHT AS THE NEXT FRONTAL BOUNDARY/TROUGH OF NOTE MOVES ACROSS THE AREA. THE BETTER CHANCES FOR PCPN LOOK TO BE TO OUR NORTH AGAIN WHERE UPPER FORCING IS BETTER CONCENTRATED... BUT MOST OF THE AREA HAS AT LEAST SOME CHANCE OF SEEING SOME PCPN AS THE SYSTEM MOVES THROUGH THE AREA. THE WASH... RINSE... REPEAT CYCLE THEN LOOKS TO RECUR AGAIN FROM SUNDAY INTO MONDAY AS SLIGHTLY DRIER AIR AND A WEAK SURFACE HIGH SLIP ACROSS THE REGION IN THE WAKE OF THE FRONT. BUT... THIS WILL BE SHORT-LIVED AS RETURN FLOW SETS UP AGAIN BY LATER MONDAY INTO TUESDAY IN ADVANCE OF THE NEXT FRONTAL BOUNDARY AND UPPER WAVE... WHICH ARE PROGGED TO MOVE THROUGH AROUND TUESDAY. A SIMILAR STORY LOOKS TO TAKE PLACE WEDNESDAY INTO THURSDAY... WITH A PERIOD OF POTENTIALLY DRY WEATHER FOLLOWED BY SOME CHANCE FOR SHRA/TSRA AS ANOTHER WEAK SYSTEM MOVES IN FROM THE PLAINS. ALL IN ALL... THE NEXT SEVEN DAYS WILL BE PREDOMINANTLY WARM... HUMID... AND DRY... BUT WE WILL HAVE A BETTER CHANCE SOME SHRA/TSRA EVERY PASS THROUGH EVERY COUPLE OF DAYS. THE REAL QUESTION WILL BE WHETHER OR NOT THE BAROCLINIC ZONE BEHIND EACH BOUNDARY IS SUCCESSFULLY PUSHED SOUTHEAST OF THE AREA EACH TIME... SINCE IT WILL BE THE FOCUS FOR MORE PERSISTENT AND POTENTIALLY SIGNIFICANT PCPN OVER ANY GIVEN LOCATION. FOR NOW... THE PREPONDERANCE OF GUIDANCE SUGGESTS THAT SHOULD BE THE CASE... BUT IT WILL CERTAINLY BEAR WATCHING AS WE CONTINUE TO CONTEND WITH THIS PERSISTENT PATTERN. && .AVIATION.../18Z TAF ISSUANCE/ /ISSUED 120 PM CDT THU JUL 28 2011/ ONLY A COUPLE OF WEAK SHORT WAVES TO WATCH DURING THIS WHAT SHOULD OTHERWISE BE A VFR PERIOD DOMINATED BY A SFC HIGH MOVING ACROSS MN FRIDAY. ONE WAVE COMING OUT OF NEB IS PEGGED TO HEAD TOWARD LA CROSSE BY THIS EVENING...WITH ANY THUNDER STAYING WELL SOUTH OF TERMINALS. OTHER WAVE CURRENTLY OVER WRN NODAK AND IS SETTING OFF AN AREA -SHRA/TSRA OVER CENTRAL NODAK. HRRR AND LOCAL WRF REFLECTIVITY FORECASTS CARRY THIS ENERGY INTO CENTRAL MN TONIGHT AND MAY BE A CLOSE CALL FOR AXN...SO INTRODUCED A VCSH AT AXN TO ACCOUNT FOR THIS POSSIBILITY. WILL HAVE TO WATCH FOR THE POSSIBILITY OF FOG...ESPECIALLY IF WE CAN NOT PUSH 70+ DEG DEWPS FARTHER SOUTH THAN THEIR CURRENT LOCATION. AT THIS POINT...PUT SOME TEMPO MVFR VSBYS IN AT A FEW SITES...BUT IF DRIER AIR DOES NOT MAKE A STRONG PUSH SOUTH /AS ALL GUIDANCE WANTS TO DO/...THEN ESPECIALLY EAU/RWF COULD HAVE ISSUES AGAIN FRIDAY MORNING. KMSP...EXPECTING VFR CONDITIONS TO PREVAIL WITH HIGH CONFIDENCE. WIND DIRECTIONS WILL CONTINUE TO BE PROBLEMATIC HAS HIGH PRESSURE WORKS TOWARD THE FIELD...BUT WITH SPEEDS OF 5 KTS OR LESS...THERE WILL BE MINIMAL IMPACTS. MAY SEE SOME VALLEY FOG AND LOWER VSBYS IN THE MORNING IF 70 DEGREE DEWPS DO NOT PUSH SOUTH OF THE FIELD THIS EVENING/TONIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TRH/MPG
Hazardous weather outlook, Jul 28, 11:42 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1142 AM CDT THU JUL 28 2011 MNZ082>085-091>093-291645- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1142 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY NIGHT...AND AGAIN MONDAY NIGHT AND TUESDAY. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS SATURDAY NIGHT COULD BE SEVERE...PRIMARILY OVER CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>070-073>078-WIZ014>016-023>028-291645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1142 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY NIGHT...AND AGAIN MONDAY NIGHT AND TUESDAY. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS SATURDAY NIGHT COULD BE SEVERE...PRIMARILY OVER CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 28, 2:27 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 227 PM CDT THU JUL 28 2011 MNZ077-078-083>085-091>093-282200- BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA- 227 PM CDT THU JUL 28 2011 ...FUNNEL CLOUDS OBSERVED IN THE AREA... AT 222 PM CDT...FUNNEL CLOUDS WERE REPORTED IN ASSOCIATION WITH A THUNDERSTORM IN FREEBORN COUNTY NEAR ALBERT LEA. ADDITIONAL SCATTERED THUNDERSTORMS WERE LOCATED IN AN AXIS FROM NEAR BLUE EARTH IN FARIBAULT COUNTY NORTHEAST TO NEAR RED WING IN GOODHUE COUNTY. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS IN THE AREA THROUGH 500 PM CDT. CONDITIONS ARE NOT FAVORABLE FOR TORNADOES TO DEVELOP FROM SUCH FUNNELS... BUT IT IS POSSIBLE THAT THEY COULD BRIEFLY EXTEND TO THE GROUND AND RESULT IN A TORNADO... AND IF THAT WERE TO OCCUR LOCALIZED MINOR DAMAGE MAY OCCUR. BE AWARE AND KEEP AN EYE TO THE SKY ACROSS SOUTH CENTRAL INTO PORTIONS OF SOUTHEAST MINNESOTA THIS AFTERNOON... AND BE PREPARED TO TAKE ACTION SHOULD A TORNADO BE OBSERVED OR IF WARNINGS ARE ISSUED.
Local storm report, Jul 28, 2:54 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
254 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FUNNEL CLOUD CONGER 43.62N 93.53W
07/28/2011 FREEBORN MN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR THE TOWN OF CONGER.
&&
DEVINNYThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:55 PM CDT | Areal Flood Advisory | MPX | Chippewa, Dunn, Eau Claire, Pepin | 3 hr |
Nearby
Areal Flood Advisories in Wisconsin, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.